MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938046620750
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that stent dislodgement occurred.The tight target lesion was located in the iliac artery.A 6.0x20x75cm express® ld iliac / biliary stent was advanced to treat the lesion.The stent dislodged from the delivery system while crossing the tight lesion.A snare was used to retrieve the stent.The procedure was completed with another of the same device.No patient complications were reported and patient status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The stent was detached from the balloon.Stent damage was noted along the entire length of the stent with stent struts squashed.The balloon did not appear to have been subjected to any positive pressure.As part of the device analysis, the device was attached to an encore inflation unit and the balloon was inflated to its rated burst pressure with no leaks or restrictions noted.The balloon deflated within 12.5 seconds with no issues noted.A visual and tactile examination identified no issues along the length of the catheter device.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
EXPRESS® LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6187724
Report Number2134265-2016-11749
Device Sequence Number928837
Product Code NIO
UDI-Device Identifier08714729392132
UDI-Public(01)08714729392132(17)20190117(10)18817393
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P090003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2019
Device Model NumberH74938046620750
Device Catalogue Number38046-62075
Device Lot Number18817393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date02/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;